Forum

Gabapentin and Male orientated side effects

I was doing ok on Gabapentin, but still had some pain, so I upped the dose to the max my neurologist suggested. Not high, only 3 x 300mg.
Initially all seemed to be great, the pain went and I actually felt quite good.

BUT, I did find yoga becoming harder. Things i could manage I was having to wimp out of. Both endurance and strength seems to have suffered.

Now here comes the delicate, man related, bit.
I have a not particularly spectacular erection that soon dissipates.
The end result is a bit half arsed too.
This was NEVER the case.

OK, it could just be MS but i suspect Gabapentin.
Anyone else had a similar experience that they can pin down to this drug?

I have backed off the dose to see if normality is restored?
Hell, what’s a bit if pain.

I take 6x300mg Gabapentin & do suffer erection problems, but did you know with MS you can get Viagra prescribedfor you. This helps a lot :slight_smile:

This way you don’t get the horrible nerve pains & can still do “other things”.

I have had MS about 25 years now& have become SP so any normality for me is a treasure.

Take care

Innel

Hi Innel,

I did know about the viagra, but at the moment I just want to see if i can establish what it really is. It may not be drug related at all, just old age, worry or one of a 1000 things.
I have back off on the Gabapentin to 2 x 300mg and the pain is back, so i am guessing i am getting back to where i was. Hopefully things will return to normal.
Time will tell.

All the best
Paul

Tough one because, it may just be an MS thing to be honest, ask your GP/MS nurse and some of the professionals should be able to shed a bit of light on it for you…

That will be the next step.
Once I have ruled out my increased dose as the cause then I will talk to the professionals.

We are without an MS nurse at the moment, which is a big problem. The last one was great and it is exactly the sort of thing I would talk to her about, first.
i certainly can’t wait for a replacement.